Alert archive / New Mexico / Hard Freeze Warnings in 2012

Hard Freeze Warning 1, NWS Albuquerque, NM

October 25, 2012

NWS Albuquerque, NM issued this hard freeze warning at Oct 25, 2012, 4:02 PM MDT. It took effect at Oct 26, 2012, 3:00 AM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 25, 2012, 4:02 PM MDT (22:02 UTC)
In effect from
Oct 26, 2012, 3:00 AM MDT
Expired
Oct 26, 2012, 9:02 AM MDT
In force
6 hr
Issued by
NWS Albuquerque, NM

What forecasters said that day

The local office's own words before this hard freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this hard freeze warning went out at Oct 25, 3:00 PM MDT, 1 hour 2 minutes earlier.

Area forecast discussion, Oct 25, 3:00 PM MDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
300 PM MDT THU OCT 25 2012

...FREEZING TEMPERATURES EXPECTED TONIGHT AND ESPECIALLY FRIDAY
NIGHT IN MOST LOCATIONS...

.DISCUSSION...
IN THE WAKE OF YESTERDAY AND LAST NIGHTS COLD FRONT...COLD AIR
WILL CONTINUE TO FUNNEL SOUTHWARD INTO NEW MEXICO TONIGHT THROUGH
FRIDAY NIGHT AS ANOTHER PERTURBATION CROSSES THE CENTRAL
ROCKIES. WITH THIS AFTERNOONS FORECAST PACKAGE WE WILL ISSUE A
FREEZE WARNING FOR LATE TONIGHT THROUGH EARLY FRIDAY MORNING FOR
THE MIDDLE AND LOWER RIO GRANDE VALLEY...EASTERN LINCOLN AND
SOUTHWEST CHAVES COUNTIES...AS WELL AS DE BACA...ROOSEVELT AND
CURRY COUNTIES. A HARD FREEZE WARNING WILL COVER QUAY AND
GUADALUPE COUNTIES...AND THE SANTA FE METRO AREA. THE FREEZE MAY
OCCUR IN POCKETS ACROSS THE RIO GRANDE VALLEY...AND THE PLAINS
EAST OF THE SACRAMENTO MOUNTAINS TONIGHT. TEMPERATURES WILL DROP
UP TO 7 ADDITIONAL DEGREES FRIDAY NIGHT ALONG AND SOUTH OF
I-40...CAUSING FREEZING TEMPERATURES TO BECOME EVEN MORE
WIDESPREAD. THIS AFTERNOON WE WILL ALSO ISSUE A FREEZE WATCH FOR
CHAVES COUNTY PROPER VALID FRIDAY NIGHT INTO SATURDAY MORNING. IF
FREEZING TEMPERATURES ARE NOT WIDESPREAD ENOUGH IN THE RIO GRANDE
VALLEY AND ACROSS THE EAST CENTRAL AND SOUTHEAST PLAINS
TONIGHT...THEN FUTURE SHIFTS WILL PROBABLY NEED TO REISSUE FREEZE
WARNINGS FOR EVEN COLDER TEMPERATURES IN THESE LOCATIONS FRIDAY
NIGHT.

THE SHORTWAVE CROSSING THE CENTRAL ROCKIES TONIGHT WILL CLIP
NORTHEAST NM...AND IT COULD SPAWN A FEW SNOW SHOWERS ALONG AND
EAST OF THE SANGRE DE CRISTO MOUNTAINS. LITTLE OR NO ACCUMULATION
IS EXPECTED...BUT SOME OF THESE SHOWERS MAY LINGER INTO FRIDAY
MORNING.

OTHERWISE...DRY AND WARMER WEATHER IS EXPECTED THIS WEEKEND
THROUGH THE FIRST HALF THE COMING WORK WEEK AS A STAUNCH UPPER
LEVEL RIDGE OF HIGH PRESSURE CROSSES THE WESTERN US. THE WARM UP
MAY BE SLOWED ON SUNDAY BY A SHALLOW...SECONDARY BACK DOOR COLD
FRONT THAT WILL ENTER THE PLAINS SATURDAY NIGHT. HOWEVER...AS THE
NEW WORK WEEK BEGINS...TEMPERATURES WILL CLIMB ABOVE NORMAL
AREAWIDE. READINGS WILL PEAK TOWARD THE MIDDLE OF THE COMING WORK
WEEK AT 4-14 DEGREES ABOVE NORMAL.

44

&&

.FIRE WEATHER...
COOLER AIR HAS SETTLED ACROSS MOST OF THE FORECAST AREA. ANOTHER
COOL SHOT WILL OCCUR OVERNIGHT. LOOK FOR WIDESPREAD FREEZING AS A
RESULT. A HARDER FREEZE IS EXPECTED SATURDAY MORNING AS THE SURFACE
GRADIENT BECOMES THAT MUCH WEAKER COMBINED WITH LOW DEWPOINTS AND
CLEAR SKIES.

MID LEVEL DRY SLOT HAS LOWERED DEWPOINT VALUES AND THUS HUMIDITIES
QUITE SIGNIFICANTLY EVEN WITH THE COOLING. DEWPOINT VALUES IN THE
NEGATIVE RANGE ACROSS THE NORTH CENTRAL MOUNTAINS BASED ON MANY OF
THE RAWS SITES THERE. THIS DRY SLOT WILL CONTINUE TO AFFECT PORTIONS
OF THE AREA...ESPECIALLY MOUNTAINOUS TERRAIN THROUGH THE WEEKEND.
ALTHOUGH IT SHOULD BE POINTED OUT THAT RECOVERIES WILL BE EXCELLENT
ALONG THE EAST SLOPES OF THE SANGRE DE CRISTOS TONIGHT...AS WELL AS
EASTERN PLAINS AS THAT COLD PUSH COMES IN FROM THE EAST. POOR
RECOVERIES WILL BE FOUND ACROSS SOUTHWEST AREAS. MODERATE LEVELS IN
BETWEEN. MINIMUM HUMIDITY VALUES ON FRIDAY WILL REMAIN LOW ACROSS
THE WESTERN THIRD OR SO...MODERATE LEVELS WITHIN THE RIO GRANDE
VALLEY WITH UPPER TEENS TO AROUND 20 PCT. MUCH HIGHER EAST SLOPES OF
THE CENTRAL MOUNTAINS EASTWARD. HUMIDITY VALUES WILL PRETTY MUCH
LOWER AREAWIDE ON SATURDAY AND REMAIN FAIRLY LOW WITH VERY LITTLE
CHANGE ON SUNDAY.

SIGNIFICANT POST COLD FRONTAL INVERSION IS CURRENTLY SET UP ABOVE
10000 FT MSL. THUS...AS THE WIND GRADIENT RELAXES...VENTILATION
RATES WILL TAKE A HIT. LOWER MIXING HEIGHTS AND MUCH LOWER TRANSPORT
WINDS ARE EXPECTED FOR FRIDAY. THIS WILL LEAVE QUITE A FEW POOR TO
FAIR RATINGS ACROSS THE AREA. TEMPERATURES WILL SLOWLY TRY TO CLIMB
DURING THE WEEKEND SO LOOK FOR VENTILATION RATES TO IMPROVE SLIGHTLY
BUT REMAIN FAIRLY LOW WITHIN THE RIO GRANDE VALLEY. BETTER
IMPROVEMENTS ACROSS THE HIGHER TERRAIN DUE TO AN INCREASED NORTHWEST
FLOW BOTH SATURDAY AND SUNDAY.

MODELS REMAIN CONSISTENT WITH PROJECTING A BUILDING RIDGE OVER THE
DESERT SOUTHWEST THE EARLIER HALF OF NEXT WEEK. THIS HAS BEEN PRETTY
CONSISTENT AS OF THE PAST 2 TO 3 DAYS SO CONFIDENCE IS PRETTY GOOD
FOR THIS SCENARIO. THIS MEANS RISING TEMPERATURES AND EXPECTING
NORMALS TO RANGE BETWEEN 5 TO 15 DEGREES ABOVE NORMAL MONDAY THROUGH
WEDNESDAY. HUMIDITY READINGS WILL BE SEASONABLE IF NOT BELOW NORMAL
FOR THIS TIME OF YEAR. THUS LOOK FOR LOTS OF MINIMUMS IN THE TEENS
TO LOWER 20S. IT APPEARS THAT TRANSPORT WINDS WILL REMAIN
NORTHWESTERLY BUT WITH THE BUILDING RIDGE SUSPECT TERRAIN DOMINATED
FLOWS WOULD BECOME MORE COMMONPLACE ACROSS THE MOUNTAINOUS TERRAIN.
AT LEAST THROUGH MOST OF THE 24 HOUR PERIOD. PERHAPS SOME
WEST/NORTHWEST WINDS MIXING DOWN DURING THE PEAK HEATING PERIOD.

VENTILATION WILL BE TRICKY FOR THE EARLIER HALF OF NEXT WEEK.
NIGHTTIME RADIATION INVERSION WILL DEVELOP EACH NIGHT AND TRY TO
BREAK EACH MORNING. AT THE SAME TIME...A SUBSIDENCE INVERSION ALOFT
ASSOCIATED WITH THE UPPER RIDGE SHOULD BEGIN TO DEVELOP.
THUS...VENTILATION NEXT WEEK WONT BE THE SAME AS THIS PAST WEEK.
AFTERALL...WE ARE GETTING LATER IN THE SEASON AS THE SUN ANGLE
LESSENS. CURRENT MODEL PROJECTIONS SHOW MONDAY BEING THE BETTER DAY.
TUESDAY AND WEDNESDAY LOOK TO BE SIMILAR WITH QUITE A FEW POOR TO
FAIR READINGS. SUSPECT MODELS WILL IMPROVE THERE PROJECTIONS SOME AS
WE GET CLOSER TO THAT PERIOD.

BOTH ECMWF AND GFS STILL SHOW SOME SORT OF UPPER RIDGE BREAKDOWN FOR
LATER NEXT WEEK. THIS WOULD MEAN AN INCREASE IN WIND. THE MAGNITUDE
AND TIMING OF THIS BREAK DOWN IS STILL VERY MUCH IN QUESTION AS THE
GFS AND ECMWF DIFFER ON THAT. ECMWF IS MUCH DEEPER AND ACTUALLY
SHOWS SOME PRECIPITATION FOR THE FAR NORTH. THE GFS IS WEAKER AND
SHOWS MORE OF A GLANCING BLOW. SUSPECT THE MODELS WILL HAVE A HARD
TIME GETTING CONSISTENT UNTIL THEY BOTH GET CONSISTENT ON THE
HURRICANE AND STORM DEVELOPMENT OFF THE EAST COAST OF THE US.
ADDITIONAL BALLOON SOUNDINGS ARE BEING RELEASED ACROSS A GOOD CHUNK
OF THE COUNTRY TO TRY TO GET A BETTER HANDLE OF THE UPPER AIR PATTERN
GOING FORWARD.

50

&&

.AVIATION...
18Z TAF CYCLE
WINDS HAVE CERTAINLY COME DOWN SOME COMPARED TO YESTERDAY BUT
STILL LOOK FOR SOME BREEZINESS. NONE OF THE TERMINAL SITES ARE
EXPECTED TO SEE GUSTS BEYOND 30 KT. A RESURGENCE OF COOLER AIR
ACROSS THE EASTERN PLAINS WILL OCCUR TONIGHT AND THIS SHOULD LEAD
TO SOME SORT OF LOW CIG DVLP. SITES MOST LIKELY AFFECTED BASED ON
MOS GUIDANCE WOULD BE TCC AND LVS. DUE TO UPSLOPE FLOW
CONSIDERATIONS LVS HAS THE POTENTIAL TO SEE FG AND REDUCED VIS.
DECIDED TO USE 1SM AS A PLACEHOLDER FOR REDUCED VIS THERE. SAF A
BIT TRICKIER AS FAR AS LOW CLOUD ADVECTION LATE TONIGHT. THESE LOW
CLOUDS WILL GRADUALLY BURN OFF FRIDAY MORNING.

50

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  22  53  22  60 /   0   0   0   0
DULCE...........................   8  52  11  56 /   5   0   0   0
CUBA............................  18  53  20  60 /   0   0   0   0
GALLUP..........................  16  54  17  64 /   0   0   0   0
EL MORRO........................  16  52  17  60 /   0   0   0   0
GRANTS..........................  17  57  22  66 /   0   0   0   0
QUEMADO.........................  26  59  29  67 /   0   0   0   0
GLENWOOD........................  27  72  25  71 /   0   0   0   0
CHAMA...........................  17  47  18  51 /   5   5   0   0
LOS ALAMOS......................  30  48  29  54 /   5   0   0   0
PECOS...........................  19  43  26  51 /   5   5   0   0
CERRO/QUESTA....................  15  47  17  54 /  10   5   0   0
RED RIVER.......................  16  39  18  45 /  10  10   0   0
ANGEL FIRE......................  15  43  17  48 /  10  10   0   0
TAOS............................  16  49  16  56 /   5   5   0   0
MORA............................  17  43  23  55 /  10   5   5   0
ESPANOLA........................  22  53  21  60 /   5   0   0   0
SANTA FE........................  28  48  26  53 /   5   0   0   0
SANTA FE AIRPORT................  26  51  26  56 /   5   0   0   0
ALBUQUERQUE FOOTHILLS...........  36  56  34  61 /   0   0   0   0
ALBUQUERQUE HEIGHTS.............  35  55  33  61 /   0   0   0   0
ALBUQUERQUE VALLEY..............  32  58  31  63 /   0   0   0   0
ALBUQUERQUE WEST MESA...........  32  57  30  63 /   0   0   0   0
LOS LUNAS.......................  32  58  28  62 /   0   0   0   0
RIO RANCHO......................  32  56  30  62 /   0   0   0   0
SOCORRO.........................  33  65  31  67 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  23  54  26  60 /   0   0   0   0
TIJERAS.........................  28  56  28  62 /   0   0   0   0
MORIARTY/ESTANCIA...............  20  52  20  62 /   0   0   0   0
CLINES CORNERS..................  21  45  23  59 /   0   0   0   0
GRAN QUIVIRA....................  27  53  28  58 /   0   0   0   0
CARRIZOZO.......................  35  59  28  60 /   0   0   0   0
RUIDOSO.........................  25  50  27  53 /   0   5   5   0
CAPULIN.........................  16  39  19  55 /  10  10   5   0
RATON...........................  22  42  17  56 /  10  10   5   0
SPRINGER........................  20  43  19  60 /  10  10   5   0
LAS VEGAS.......................  19  43  21  56 /   5   5   5   0
CLAYTON.........................  22  43  23  58 /  10  10   5   0
ROY.............................  23  42  23  53 /  10  10   5   0
CONCHAS.........................  28  48  27  61 /   5   5   5   0
SANTA ROSA......................  28  50  28  62 /   5   5   5   0
TUCUMCARI.......................  29  50  28  61 /   5   5   0   0
CLOVIS..........................  29  49  26  56 /   0   5   0   0
PORTALES........................  31  50  28  57 /   0   0   0   0
FORT SUMNER.....................  31  51  30  57 /   0   5   0   0
ROSWELL.........................  37  54  33  58 /   0   5   0   0
PICACHO.........................  30  52  28  58 /   0   5   5   0
ELK.............................  29  50  28  55 /   0   5   5   5

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
FREEZE WARNING FROM 3 AM TO 9 AM MDT FRIDAY FOR THE FOLLOWING
ZONES...NMZ519-520-535>537-539-540.

HARD FREEZE WARNING FROM 3 AM TO 9 AM MDT FRIDAY FOR THE FOLLOWING
ZONES...NMZ518-533-534.

FREEZE WATCH FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING FOR
THE FOLLOWING ZONES...NMZ538.

&&

44
Hazardous weather outlook, Oct 25, 5:40 AM MDT, 10 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
540 AM MDT THU OCT 25 2012

NMZ501>540-261200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
540 AM MDT THU OCT 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THE FIRST HARD FREEZES OF THE SEASON ARE POSSIBLE OVERNIGHT
TONIGHT IN THE SANTA FE AREA...AND ACROSS GUADALUPE AND QUAY
COUNTY. TEMPERATURES MAY DIP A FEW DEGREES BELOW FREEZING IN SPOTS
OVER DE BACA...ROOSEVELT...AND CURRY COUNTIES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A HARD FREEZE IS POSSIBLE OVER MUCH OF NORTHERN AND CENTRAL NEW
MEXICO FRIDAY NIGHT AND EARLY SATURDAY MORNING. TEMPERATURES IN
THE MIDDLE AND LOWER RIO GRANDE VALLEYS MAY DIP A FEW DEGREES
BELOW FREEZING BEFORE SUNRISE ON SATURDAY.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

SHY

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 25, 4:02 PM MDTFreeze WatchABQ17 hr
Oct 25, 4:02 PM MDTFreeze WarningABQ17 hr

Nearby

Hard Freeze Warnings in New Mexico, 2012Every hard freeze warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.